Alert archive / Nevada / Flash Flood Warnings in 2014

Flash Flood Warning 36, NWS Las Vegas, NV

July 26, 2014Lincoln County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2014, 1:58 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2014, 1:58 PM PDT (20:58 UTC)
Expired
Jul 26, 2014, 5:00 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 131 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
2696 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WGUS55 KVEF 262058
FFWVEF
NVC017-270000-
/O.NEW.KVEF.FF.W.0036.140726T2058Z-140727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 500 PM PDT

* AT 157 PM PDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM 6
  MILES WEST OF BEAVER DAM STATE PARK...OR 18 MILES EAST OF CALIENTE.
  THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  CALIENTE AND KERSHAW-RYAN CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!

REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

&&

LAT...LON 3765 11404 3744 11405 3732 11455 3742 11476
      3770 11467

$$

DSB
2 follow-up statements
111 
WGUS75 KVEF 262219
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT SAT JUL 26 2014

NVC017-270000-
/O.CON.KVEF.FF.W.0036.000000T0000Z-140727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
319 PM PDT SAT JUL 26 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR EAST
CENTRAL LINCOLN COUNTY...

AT 318 PM PDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

LOCATIONS IMPACTED INCLUDE...
CALIENTE AND KERSHAW-RYAN CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!

REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.

CAMPERS AND HIKERS SHOULD MOVE QUICKLY TO HIGHER GROUND IF RISING
WATER APPROACHES.

&&

LAT...LON 3765 11404 3744 11405 3732 11455 3742 11476
      3770 11467

$$

DSB
906 
WGUS75 KVEF 262353
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
453 PM PDT SAT JUL 26 2014

NVC017-270001-
/O.EXP.KVEF.FF.W.0036.000000T0000Z-140727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
453 PM PDT SAT JUL 26 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PDT FOR EAST CENTRAL
LINCOLN COUNTY...

RAIN HAS DIMINISHED ACROSS THE WARNED AREA. THEREFORE THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.  STORMS CONTINUE IN OTHER 
AREAS OF LINCOLN COUNTY. WATCH FOR FURTHER UPDATES FROM THE NATIONAL 
WEATHER SERVICE.

LAT...LON 3765 11404 3744 11405 3732 11455 3742 11476
      3770 11467

$$

DSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:25 AM PDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 26, 9:25 AM PDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
925 AM PDT SAT JUL 26 2014

.SYNOPSIS...MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO
MUCH OF THE AREA THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK.
TEMPERATURES WILL GENERALLY BE NEAR NORMAL.
&&

.UPDATE...FORECAST TRENDS LOOK REASONABLE THIS MORNING. TOYED WITH
THE IDEA OF A FLASH FLOOD WATCH SOUTHEAST OF I-15...BUT DECIDED
AGAINST IT DUE TO LACK OF CONFIDENCE IN THUNDERSTORM COVERAGE THIS
AFTERNOON. STORMS WHICH DO DEVELOP WILL CARRY A SIGNIFICANT RISK OF
FLASH FLOODING.
&&

.PREV DISCUSSION...
312 AM PDT SAT JUL 26 2014

.SHORT TERM...THROUGH MONDAY NIGHT...
OUTFLOW BOUNDARY THAT HELPED TRIGGER THUNDERSTORMS OVER MOHAVE
COUNTY AND THE COLORADO RIVER VALLEY UNTIL ABOUT 1 AM HAS PUSHED AS
FAR WEST AS BAKER AND THE PAHRUMP/AMARGOSA VALLEYS EARLY THIS
MORNING. SATELLITE SHOWS PLENTY OF DEBRIS CLOUDS ACROSS NORTHWEST
ARIZONA WITH MOSTLY HIGH CLOUDS ELSEWHERE.

STRONG RIDGE PROGGED TO STAY OVER THE SOUTHERN ROCKIES/SOUTHERN HIGH
PLAINS FOR THE COMING DAYS WHICH WILL FAVOR A MOIST SOUTH/SOUTHEAST
FLOW INTO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. MODELS IN
AGREEMENT DEPICTING BEST INSTABILITY EAST OF A BARSTOW-PAHRUMP TO
RACHEL LINE TODAY. BY SUNDAY AND MONDAY, THE INSTABILITY SPREADS
FURTHER WEST INTO THE SOUTHERN SIERRA NEVADA AS OUTFLOW BOUNDARIES
AND PERSISTENT SOUTH/SOUTHEAST FLOW FORCES MOISTURE FURTHER WEST.
WITH THAT SAID THICK CLOUD COVER FROM THE PREVIOUS NIGHTS CONVECTION
COULD HINDER OUR CHANCES ONE DAY, JUST DIFFICULT TO TELL WHICH DAY
AT THIS POINT. TEMPERATURES WILL GENERALLY BE WITHIN FIVE DEGREES OF
NORMAL...WITH POINT TEMPS BEING HIGHLY DEPENDENT ON CLOUD COVER AND
PRECIP.

.LONG TERM...TUESDAY THROUGH SATURDAY...HIGH PRESSURE RIDGE WILL
SHIFT A LITTLE FURTHER SOUTH ACROSS ARIZONA/NEW MEXICO TUESDAY
THROUGH THURSDAY SHIFTING THE BEST MONSOONAL MOISTURE INTO MEXICO.
DESPITE THE OVERALL DRYING TREND, ENOUGH RESIDUAL MOISTURE WILL
REMAIN IN PLACE FOR ISOLATED THUNDERSTORMS ACROSS THE HIGHER TERRAIN
THROUGH MOST OF THE WEEK...ESPECIALLY IN MOHAVE COUNTY.  ON
FRIDAY...A WEAK TROUGH WILL BEGIN TO DEVELOP OFF THE COAST OF
NORTHWEST CALIFORNIA WHICH WILL STRENGTHEN THE SOUTHERLY FLOW ACROSS
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. MEANWHILE...MODELS ARE
BEGINNING TO PICK UP ON A POSSIBLE FEATURE ROTATING THROUGH THE
SOUTHERLY FLOW WHICH MAY ENHANCE THUNDERSTORM CHANCES FRIDAY INTO
NEXT WEEKEND. DETAILS STILL ARE FAR FROM CLEAR BUT JUSTIFY A SLIGHT
INCREASE IN POPS FROM FRIDAY ONWARD.

TEMPERATURES WILL AVERAGE NEAR TO A FEW DEGREES ABOVE NORMAL THROUGH
THE EXTENDED PERIOD...WITH THE WARMEST TEMPERATURES EXPECTED
WEDNESDAY AND THURSDAY.

.AVIATION...FOR MCCARRAN...SOUTHERLY WIND EXPECTED THROUGH THE
MID-MORNING HOURS BEFORE GOING SOUTHEAST FOR SEVERAL HOURS LATE
MORNING/EARLY AFTERNOON. A SOUTH WIND SHOULD RETURN BY LATE
AFTERNOON. THERE WILL BE A SLIGHTLY HIGHER CHANCE OF A STORM AT THE
TERMINAL...WITH HIGHER CHANCES IN THE MORMON MESA...PEACH
SPRINGS...AND DAGGETT CORRIDORS. ANY THUNDERSTORMS COULD PRODUCE
LOCALLY HEAVY RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MID/HIGH LEVEL DEBRIS CLOUDS WILL ENCOMPASS THE AREA
THIS MORNING WITH CHANCES OF THUNDERSTORMS MAINLY EAST OF A LINE
FROM BARSTOW-PAHRUMP-RACHEL. THE CHANCES SPREAD FARTHER NORTH AND
WEST SUNDAY AND MONDAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAIN AND LOW CEILINGS ALONG WITH ERRATIC GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

MORGAN/PIERCE/OUTLER

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:31 PM PDTAreal Flood AdvisoryVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.